Tennessee, 2013Flash Flooding and Flood in Tennessee, April 27 to 28, 2013
April 27 to 28, 2013 · NWS OHX · 27 events in 14 counties and zones
Numerous showers and thunderstorms developed across Middle Tennessee early on April 27 and continued into the afternoon hours as a weak warm frontal boundary was draped across the region. Some flooding was reported in the Nashville metro area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $15 million
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms developed across Middle Tennessee early on April 27 and continued into the afternoon hours as a weak warm frontal boundary was draped across the region. Some flooding was reported in the Nashville metro area. Additional showers and thunderstorms formed later in the day on April 27 and continued into April 28. Training thunderstorms caused widespread flash flooding. The worst flash flooding was across Houston, Stewart, and Montgomery counties where many homes and businesses were flooded, numerous roads were washed out, and several people were rescued from the flood waters. Several reports of wind damage and large hail were also received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 27, 8:13 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 27, 8:13 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
913 AM CDT SAT APR 27 2013
.MESOSCALE UPDATE...
AT 14Z WARM FRONT DRAPED ACROSS SOUTHERN ARKANSAS AND NORTHERN
MISSISSIPPI SOUTH OF CLARKDALE. MID STATE WELL NORTH OF WARM FRONT
AND ON COOL SIDE WITH WIDESPREAD SHOWERS STRUNG OUT FROM WEST TO
EAST ACROSS WEST AND MIDDLE TENNESSEE WORKING EASTWARD. THERE IS A
SMALL CLUSTER OF THUNDERSTORMS CURRENTLY IN PERRY COUNTY WITH A
FEW MORE STORMS STILL IN WESTERN TENNESSEE YET TO COME EAST.
INFRARED CLOUD TOPS HAVE REMAINED COLD LAST FEW IMAGES WITH NO
SIGN OF WARMING. BELIEVE BEST CHANCE FOR LIGHTNING THROUGH 21Z WILL
BE SOUTH OF INTERSTATE 40...THIS BASED ON LATEST SREF RUN.
LOOKS LIKE FRONT IS GOING TO BE SLOW LIFTING NORTH DURING THE DAY
AS UPPER LEVEL ENERGY STILL REMAINS WELL WEST OF SURFACE BOUNDARY.
SURFACE LOW THIS MORNING CENTERED SOUTH OF FORT SMITH AND IS
FORECAST TO MOVE EASTWARD DURING THE DAY AND BE NEAR MEMPHIS BY
00Z THIS EVENING. AM EXPECTING WARM FRONT TO BEGIN LIFTING NORTH
AND INTO SOUTHWEST MIDDLE TENNESSEE AFTER 20Z TODAY WITH
INCREASING CAPES AND INSTABILITY ALONG WITH RISING SURFACE TEMPS
AND DEWPOINTS OVER THE SOUTHWESTERN AREAS DURING THE LATE
AFTERNOON AND WORK NORTHEASTWARD INTO MIDDLE TENNESSEE DURING THE
EARLY EVENING. THINK A FEW STRONG TO SEVERE STORMS ARE POSSIBLE
DURING THE LATE AFTERNOON/EVENING ESPECIALLY SOUTHWEST MIDDLE TENNESSEE
WHERE INSTABILITY LOOKS TO BE THE STRONGEST...BUT ISOLATED SEVERE
CANT BE RULED OUT ELSEWHERE IN THE MID STATE FROM MID TO LATE
EVENING AS INSTABILITY TRIES TO COME NORTH ALONG SURFACE BOUNDARY.
AS FOR TODAYS HIGHS...WARMER TEMPS WILL BE IN THE SOUTHWEST WHERE I
HAVE LOWER 70S WITH 60S ELSEWHERE. ONCE THIS INITIAL ROUND OF
SHOWERS AND ISOLATED THUNDERSTORMS GETS TO OUR EAST AM EXPECTING
NEW DEVELOPMENT TO TAKE PLACE. ALL IN ALL IT LOOKS VERY MUCH LIKE
A WET SATURDAY.
BOYD
&&
.PREV DISCUSSION... /ISSUED 716 AM CDT SAT APR 27 2013/
UPDATE...FOR 12Z AVIATION FORECAST
AVIATION...TODAY WILL BE CHARACTERIZED BY STRONG WARM ADVECTION
IN A VERY MOIST AIRMASS AS UPPER LEVEL LOW OVER KS MOVES SLOWLY
INTO MO. NUMEROUS SHOWERS AND SOME THUNDERSTORMS...ALONG WITH LOW
CIGS AND 3 TO 5 MILE VSBYS...WILL SPREAD ACROSS CKV...BNA...AND
CSV THIS MORNING. MUCH OF THE RAIN WILL DIMINISH BY 18Z AT CKV
..BY 20Z AT BNA...AND BY 22Z AT CSV. HOWEVER...SHOWERS AND STORMS
WILL RETURN OVERNIGHT ACROSS THE ENTIRE REGION AS UPPER TROF
MOVES FROM MO EASTWARD THROUGH THE OHIO VALLEY. A TRAILING WEAK COLD
FRONT WILL MOVE THROUGH MIDDLE TN ON SUNDAY AS THE UPPER TROF
HEADS TOWARD THE GREAT LAKES.
PREV DISCUSSION... /ISSUED 417 AM CDT SAT APR 27 2013/
.SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT...
.WIDESPREAD RAIN AND THUNDERSTORMS TO CONTINUE THIS WEEKEND...
SHORT TERM...
LATEST RADAR IMAGERY SHOWS WIDESPREAD LIGHT TO MODERATE RAIN
CONTINUES ACROSS MOST OF THE FORECAST AREA...WITH MORE ISOLATED
SHOWERS ACROSS WAYNE/LAWRENCE/GILES COUNTIES. PRECIPITATION
IS BEING AIDED BY A WEAK SHORTWAVE TROUGH EVIDENT ACROSS EASTERN
TENNESSEE...AND IS FOCUSED ALONG AND NORTH OF A 850 MB WARM FRONT
THAT CURRENTLY EXTENDS FROM DYERSBURG TO WINCHESTER. PRECIPITATION
WILL CONTINUE TO BE GENERATED TODAY DUE TO SUSTAINED WAA ABOVE
THE FRONTAL SURFACE...WITH RENEWED DEVELOPMENT TO OUR WEST AS THE
NEXT WEAK SHORTWAVE CURRENTLY SEEN ALONG THE MISSISSIPPI RIVER
APPROACHES. INDEED...MOSAIC RADAR IMAGERY SHOWS A LARGE AREA OF
SHOWERS AND THUNDERSTORMS HAS ALREADY REDEVELOPED IN WESTERN
TENNESSEE WHICH WILL MOVE ACROSS THE CWA LATER THIS MORNING.
HEAVIEST ACTIVITY IS EXPECTED TO BE IN AN ARC FROM NORTHWEST TO
SOUTHEAST ACROSS THE CENTER OF THE CWA...WITH FAR SOUTHWEST AND
NORTHEAST AREAS SEEING MORE SCATTERED ACTIVITY.
BY AFTERNOON...SOME GLOBAL AND MESOSCALE MODELS DEPICT A BREAK IN
THE WIDESPREAD RAINFALL AS SHORTWAVE CURRENTLY ALONG THE MS RIVER
MOVES OFF TO THE EAST. HAVE THUS LOWERED POPS INTO THE LIKELY
CATEGORY THIS AFTERNOON...BUT REMAINS UNCERTAIN HOW MUCH OF A
BREAK WILL BE SEEN AS OTHER MODELS SUCH AS THE HRRR CONTINUE
PRECIPITATION NONSTOP. REGARDLESS...MAIN UPPER LOW SEEN ON WATER
VAPOR IMAGERY ACROSS OK/KS WILL APPROACH THE MISSISSIPPI RIVER
LATER THIS AFTERNOON AND EVENING. AS THIS OCCURS...A WEAK SURFACE
LOW IS PROGGED BY MODELS TO DEVELOP IN NORTHEAST ARKANSAS THEN
MOVE NORTHEAST INTO SOUTHERN KENTUCKY TONIGHT. STRENGTHENING WIND
FIELDS AND HIGHER SURFACE DEWPOINTS ADVECTING NORTHWARD COMBINED
WITH SOME DIURNAL HEATING SHOULD ALLOW FOR DESTABILIZATION OF THE
LOWER LEVELS OVER WESTERN ZONES. ALL GUIDANCE DEVELOPS ADDITIONAL
SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING ACROSS
WEST TENNESSEE AND NORTH MISSISSIPPI WHICH THEN MOVE INTO THE MID
STATE THROUGH SATURDAY NIGHT. FORECAST SOUNDINGS SHOW WEAK TO
MODERATE INSTABILITY/SHEAR WITH RELATIVELY COLD MID
LEVELS LATER TODAY...SUGGESTING DAMAGING WINDS AND LARGE HAIL
WOULD BE POSSIBLE WITH THE STRONGEST STORMS. INDEED...MESOSCALE
MODELS SHOW SOME ROBUST STORMS IN OUR WESTERN COUNTIES AROUND 00Z
THIS EVENING. SPC HAS UPGRADED PORTIONS OF WESTERN ZONES INTO A
SLIGHT RISK FOR THIS AFTERNOON AND TONIGHT. EASTWARD EXTENT OF ANY
SEVERE ACTIVITY THAT MAY DEVELOP WILL BE GREATLY LIMITED BY MORE
STABLE CONDITIONS EAST OF THE SLIGHT RISK AREA.
GUIDANCE DEPICTS A DRY SLOT ALOFT ADVANCING ACROSS WESTERN
PORTIONS OF THE MID STATE ON SUNDAY AS UPPER LOW ADVANCES THROUGH
THE OHIO VALLEY. THIS WILL LOWER PRECIP CHANCES OVER THE WEST WITH
HIGH POPS CONTINUING OVER THE EAST. ALL ACTIVITY SHOULD WIND DOWN
BY SUNDAY NIGHT AS UPPER LOW MOVES EAST OF THE REGION. TOTAL
RAINFALL AMOUNTS FOR THIS WEEKEND RAIN EVENT APPEAR TO BE IN THE 1
TO 2 INCH RANGE NORTH OF I-40 WITH 2 TO 3 INCHES SOUTH OF
I-40...BUT SOME 4 INCH AMOUNTS ARE POSSIBLE WITH ANY SUSTAINED
HEAVIER THUNDERSTORMS. ALTHOUGH NO WIDESPREAD FLASH FLOODING IS
EXPECTED...SOME LOCALIZED FLOODING IS CERTAINLY POSSIBLE AND
RUNOFF INTO AREA RIVERS MAY RESULT IN SOME RISING INTO ACTION
STAGE NEXT WEEK.
LONG TERM...
WARMER AND DRIER WEATHER IS ANTICIPATED FOR MONDAY AND TUESDAY AS
WEAK RIDGING ALOFT BUILDS OVER THE TENNESSEE VALLEY REGION. LOW
PRECIP CHANCES RETURN BY WEDNESDAY AS A WEAK UPPER LOW DEVELOPS
IN THE GULF COAST STATES. FOR THE END OF THE FORECAST
PERIOD...00Z GFS/ECMWF HAVE CONTINUED THE HIGHLY ANOMALOUS TREND
OF THE PAST FEW DAYS IN DEVELOPING A LARGE AND INTENSE CUT OFF H5
LOW WHICH THEN MEANDERS FOR DAYS ACROSS THE EASTERN CONUS.
UNFORTUNATELY...GFS AND ECMWF DIFFER BY 600 MILES ON THEIR
PLACEMENT OF THE UPPER LOW WHICH RESULTS IN TEMPERATURE
DIFFERENCES OF 20 DEGREES OR MORE FOR HIGHS AND LOWS. FOR NOW
WILL GO WITH LOW POPS FOR THE END OF NEXT WEEK AND TREND
TEMPERATURES TOWARDS THE COLDER MEX GUIDANCE...ALTHOUGH FORECAST
IN THE LONG RANGE SHOULD BE CONSIDERED EXTREMELY LOW CONFIDENCE.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01
Hazardous weather outlook, Apr 27, 4:02 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT SAT APR 27 2013
TNZ005>011-022>034-056>066-075-077>080-093>095-281015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT SAT APR 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE
TENNESSEE...GENERALLY ALONG AND SOUTH OF A LINE FROM DOVER TO
PULASKI.
WIDESPREAD LIGHT TO MODERATE RAIN WITH A FEW THUNDERSTORMS WILL
CONTINUE THROUGH THE MORNING BEFORE DIMINISHING IN THE AFTERNOON.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON INTO TONIGHT AND SPREAD ACROSS MIDDLE TENNESSEE AS A
SURFACE LOW TRACKS TO THE NORTH OF THE REGION. CONDITIONS APPEAR
FAVORABLE FOR A FEW STORMS TO BE SEVERE IN THE SLIGHT RISK
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN
ISOLATED TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS LOW.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WITH
THUNDERSTORM ACTIVITY LATER TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY BEFORE
DIMINISHING BY SUNDAY NIGHT. TOTAL RAINFALL AMOUNTS FROM TODAY
THROUGH SUNDAY WILL RANGE FROM 1 TO 2 INCHES NORTH OF I-40 TO 2 TO
3 INCHES SOUTH OF I-40. SOME LOCATIONS MAY RECEIVE UP TO 4 INCHES
OF RAINFALL...WHICH MAY RESULT IN SOME LOCALIZED FLOODING.
SOME SECONDARY RIVERS ACROSS MIDDLE TENNESSEE MAY RISE INTO
ACTION STAGE...INCLUDING THE DUCK AND BUFFALO RIVERS.
.SPOTTER CALL TO ACTION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED SATURDAY
AFTERNOON INTO SATURDAY NIGHT.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
55
Event by event
14 flash flood, 5 thunderstorm wind, 5 hail, 2 lightning, 1 flood. Local standard time, as filed.
Flash Flood, Davidson
- When
- April 27, 11:30 AM CST to 1:00 PM CST
- Where
- Davidson County, 0.52 mi SW of Antioch to 1.63 mi S of Wrencoe
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.065, -86.677
Considerable flooding affected the Antioch area of southeast Davidson County on Saturday afternoon April 27 after radar estimates indicated 2 to 3 inches of rain had fallen since midnight. Locations along Mill Creek saw the most substantial flooding, such as Culbertson Road which was impassable due to high water, the Lighthouse Christian Ball Park along Blue Hole Road at I-24, and the old Family Fun Center on Bell Road at I-24.
Flash Flood, Rutherford
- When
- April 27, 11:30 AM CST to 1:00 PM CST
- Where
- Rutherford County, 0.57 mi NNE of La Vergne to 1.1 mi SE of Sandhill
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.028, -86.576
Considerable flooding affected the La Vergne area of northwest Rutherford County on Saturday afternoon April 27 after radar estimates indicated 2 to 3 inches of rain had fallen since midnight. Locations along Mill Creek saw the most substantial flooding, such as Deer Drive where one home was flooded. Other homes on Taylor Drive and Apple Drive had water approach but not flood them.
Flash Flood, Williamson
- When
- April 27, 11:30 AM CST to 1:00 PM CST
- Where
- Williamson County, 3.58 mi NNW of Nolensville to 3.13 mi N of Nolensville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.999, -86.701
Considerable flooding affected the Brentwood area of northeast Williamson County on Saturday afternoon April 27 after radar estimates indicated 2 to 3 inches of rain had fallen since midnight. Locations along Owl Creek saw the most substantial flooding, with Waller Road reportedly underwater. Several driveways were also covered by flood waters along Waller Road.
Flash Flood, Stewart
- When
- April 27, 6:00 PM CST to April 28, 3:00 AM CST
- Where
- Stewart County, 1.58 mi SSW of Tobaccoport to 6.7 mi SSW of Ft Henry
- Cause
- Heavy Rain
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10 million
- Reported by
- Emergency Manager
- Coordinates
- 36.628, -87.886
Repeated development of thunderstorms across Stewart County resulted in 5 to 7 inches of rain falling during the evening hours on April 17. Disastrous flash flooding resulted from the heavy rainfall, with numerous roadways washed out or underwater, dozens of homes flooded, and five water rescues of people in vehicles. The worst flooding occurred in the Indian Mound and Carlisle communities, where 20 people were trapped by flood waters. One man suffered minor injuries after driving off a washed out section of Leatherwood Road, with his car falling ten feet down into a ravine. Other flooded and washed out roadways across Stewart County included Taylor's Chapel Road, Rorie Hollow, North Cross Creek Road, Big Rock Road, Joiner Hollow Road, Robertson Hill Road, Wildlife Road, Norris Handcock Road, Centerpoint Road, Indian Mound Road, and Highway 49. In total, 25 homes were reported destroyed, 25 homes suffered major damage, and 20 homes had minor damage.
Thunderstorm Wind, Montgomery
- When
- April 27, 6:20 PM CST
- Where
- Montgomery County, Woodlawn
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.550, -87.500
A few trees were blown down.
Flash Flood, Montgomery
- When
- April 27, 7:00 PM CST to April 28, 3:00 AM CST
- Where
- Montgomery County, 7.85 mi NNW of Oakwood to 4.59 mi WSW of Shiloh
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.635, -87.636
Repeated development of thunderstorms across Montgomery County resulted in 5 to 7 inches of rain falling during the evening hours on April 27 into the early morning hours on April 28. Significant flash flooding resulted from the heavy rainfall, with numerous roadways flooded, impassable, and closed across the county. Flooded roadways included Trenton Road, Highway 76 at Port Royal Road, Madison Street in Clarksville, and many other secondary and low-lying roadways. Over the next several days following the flash flood, a few large sinkholes formed on some roadways, such as Fort Campbell Boulevard in Clarksville, which resulted in additional road closures.
Flash Flood, Houston
- When
- April 27, 7:00 PM CST to April 28, 2:00 AM CST
- Where
- Houston County, 3.28 mi NW of Danville to 0.4 mi S of Danville
- Cause
- Heavy Rain
- Property damage
- $4.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.350, -87.966
Repeated development of thunderstorms across Houston County resulted in 5 to 7 inches of rain falling during the evening hours on April 27. Major flash flooding resulted from the heavy rainfall, with several homes and businesses damaged along with numerous roadways flooded. A house off Midway Drive was significantly damaged by the flood. Erin First Baptist Church, Houston County Middle School, and Sudden Service were some of the non-residential buildings that flooded. Fourteen residents were evacuated from the Oak Brook Retirement Home. Roads that were flooded, closed, or suffered flood damage in Erin included Main Street, Mobley Lane, Mitchell Road, Spring Street, Metcalf Drive, Front Street, Denmark Road, Hill Street Bridge, Tank Hill Road, Maple Street, Highway 149 and Highway 147. Other roadways across the county that were flooded or received flood damage included Highway 147 in McKinnon, Dancer Branch Road, Herman Clark Road, Moore Branch Road, and Kaiser Ridge Road.
Thunderstorm Wind, Robertson
- When
- April 27, 7:19 PM CST
- Where
- Robertson County, 2.82 mi NE of Stroudsville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 36.506, -87.081
Ham radio operators reported a tree blown down on Edd Ross Road.
Hail, Robertson
- When
- April 27, 7:25 PM CST
- Where
- Robertson County, Coopertown
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.430, -86.950
Nickel size hail was reported in Coopertown.
Hail, Robertson
- When
- April 27, 7:53 PM CST
- Where
- Robertson County, 1.83 mi WNW of Baggettsville
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.491, -86.750
Walnut size hail was reported on Bethlehem Road with a car windshield reportedly busted out.
Hail, Sumner
- When
- April 27, 8:03 PM CST
- Where
- Sumner County, 2.14 mi WSW of Clearview
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.535, -86.634
Nickel size hail was reported one mile north of the Highway 31 and Highway 25 intersection.
Thunderstorm Wind, Cheatham
- When
- April 27, 8:05 PM CST
- Where
- Cheatham County, 0.37 mi WNW of Cheap Hill
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.332, -87.156
A couple of trees were blown down in the Harpeth Ridge area.
Hail, Robertson
- When
- April 27, 8:59 PM CST
- Where
- Robertson County, White House
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.470, -86.660
Nickel size hail was reported in White House.
Flash Flood, Robertson
- When
- April 27, 9:00 PM CST to April 28, 1:00 AM CST
- Where
- Robertson County, 2.76 mi N of Sadlersville to 4.78 mi SSE of Stroudsville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.639, -87.110
Fast moving high water was reported over Highway 76 at Port Royal Road.
Lightning, Stewart
- When
- April 27, 9:00 PM CST
- Where
- Stewart County, 6.12 mi WSW of Carlisle
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 36.397, -87.872
A man who was outside in his driveway in the Upper Hurricane Creek community was struck by lightning and injured. The strike knocked him into his home.
Thunderstorm Wind, Perry
- When
- April 27, 9:50 PM CST
- Where
- Perry County, 0.93 mi SSE of Linden
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.607, -87.845
Large tree branches were blown down on Southwood Drive in Linden. Hail of unknown size was also reported.
Hail, Perry
- When
- April 27, 9:55 PM CST
- Where
- Perry County, Linden
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.620, -87.850
Penny size hail was reported in Linden.
Flash Flood, Davidson
- When
- April 27, 10:00 PM CST to April 28, 2:00 AM CST
- Where
- Davidson County, 1.44 mi SW of Forest Grove to 1.01 mi S of Newsom
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Social Media
- Coordinates
- 36.358, -86.901
Moderate rainfall of 1 to 2 inches during the morning of April 27 was followed by heavy thunderstorms that produced an additional 2 to 4 inches of rainfall during the evening and into the early morning hours on April 28. The result was widespread flash flooding of roadways and a few homes across Davidson County, with numerous water rescues from people trapped in vehicles. Several homes flooded along Dry Creek in Goodlettsville on Jannett Avenue at Monticello Avenue. Roadways that were flooded included Bear Hollow Road, Porter Road, Riverside Drive, and Eatons Creek Road near Old Hickory Boulevard.
Flash Flood, Sumner
- When
- April 27, 10:00 PM CST to April 28, 2:00 AM CST
- Where
- Sumner County, 3.37 mi NW of Millersville to 1.56 mi S of Millersville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.407, -86.740
Moderate rainfall of 1 to 2 inches during the morning of April 27 was followed by heavy thunderstorms that produced an additional 2 to 4 inches of rainfall during the evening into the early morning hours on April 28. The result was widespread flash flooding of roadways across Sumner County, with numerous water rescues from people trapped in vehicles. Four water rescues on individuals from vehicles took place on Twelve Stones Crossing near Moss Wright Park in Goodlettsville, Saundersville Road at Wessington Place Road in Hendersonville, Newton Lane at Steam Plant Road in Gallatin, and Old Highway 25 at Lackey Street in Castalian Springs. Other roadways that were flooded included roads near Drakes Creek Park in Hendersonville.
Flash Flood, Cheatham
- When
- April 27, 10:00 PM CST to April 28, 2:00 AM CST
- Where
- Cheatham County, 2.97 mi SSW of Craggie Hope to 1.67 mi SSW of Pegram
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.058, -87.161
Facebook reports indicated Chapmansboro Road at Marks Creek in Ashland City was completely under water.
Flash Flood, Wilson
- When
- April 27, 10:00 PM CST to April 28, 2:00 AM CST
- Where
- Wilson County, 1.13 mi SW of Greenlawn to 2.55 mi W of Suggs Creek
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.241, -86.587
Moderate rainfall of 1 to 2 inches during the morning of April 27 was followed by heavy thunderstorms that produced an additional 2 to 4 inches of rainfall during the evening and into the early morning hours on April 28. The result was widespread flash flooding of roadways across Wilson County. Roadways that were flooded and closed in Mount Juliet included Old Lebanon Dirt Road at Kelsey Glen Drive and Nonaville Road, while roadways that were flooded and closed in Lebanon included Lebanon Road at Main Street, Lebanon Road at Maplewood Road, and Coles Ferry Road at Academy Road. Many other roadways throughout the county were also reportedly flooded.
Flash Flood, Williamson
- When
- April 27, 10:00 PM CST to April 28, 2:00 AM CST
- Where
- Williamson County, 4.36 mi N of Forest Home to 5.39 mi S of Bending Chestnut
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.043, -86.924
Moderate rainfall of 1 to 2 inches during the morning of April 27 was followed by heavy thunderstorms that produced an additional 2 to 4 inches of rainfall during the evening and into the early morning hours on April 28. The result was widespread flash flooding of roadways across Williamson County. Roadways that were flooded in Franklin included Carothers Road at Williamson Medical Center, Alpha Drive, Lewisburg Pike, Oxford Glen Drive at McEwen Road, Sycamore Road at Liberty Road, and the Breezeway subdivision near Clovercroft Elementary School. Several roadways were also flooded in Nolensville, including Nolensville Road.
Flash Flood, Rutherford
- When
- April 27, 11:00 PM CST to April 28, 3:00 AM CST
- Where
- Rutherford County, 2.67 mi NNW of Rocky Fork to 1.53 mi ESE of Mt Vernon
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Amateur Radio
- Coordinates
- 35.966, -86.597
Moderate rainfall of 1 to 2 inches during the morning of April 27 was followed by heavy thunderstorms that produced an additional 2 to 4 inches of rainfall during the evening and into the early morning hours on April 28. The result was widespread flash flooding of roadways and some homes across Rutherford County. Two homes were flooded and evacuated on Old Nashville Highway at Jefferson Pike in LaVergne, and more homes were flooded and evacuated on Rocky Ford Road at Rocky Fork Almaville Road in Almaville. Roadways were also flooded requiring the evacuation of homes near the I-24 and Highway 840 interchange in Murfreesboro, including Hardwood Drive, Nandina Court, and Camborne Circle.
Thunderstorm Wind, Coffee
- When
- April 28, 1:05 AM CST
- Where
- Coffee County, 0.56 mi E of Beech Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 35.630, -86.240
A tree was blown down in Beechgrove on Murfreesboro Highway near the Rutherford County line.
Flood, Davidson
- When
- April 28, 2:00 AM CST to 10:00 AM CST
- Where
- Davidson County, 2.36 mi N of Newsom to 0.54 mi SW of Pasquo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.114, -87.006
Flood waters continued to rise in rivers and creeks across southern Davidson County into the morning hours on April 28 after flash flooding that occurred the previous night. The parking lot of the Harpeth Valley Golf Center on Old Hickory Pike in Bellevue was covered by one and a half feet of flood waters from the Harpeth River. Other areas such as locations along Mill Creek in Antioch also continued to see flooding.
Lightning, Marshall
- When
- April 28, 5:15 AM CST
- Where
- Marshall County, 1.22 mi ESE of Cornersville
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.363, -86.830
A barn and an outbuilding were struck by lightning and set on fire on Turkey McCollum Road in Cornersville.
Flash Flood, Grundy
- When
- April 28, 12:00 PM CST to 1:00 PM CST
- Where
- Grundy County, 1.07 mi SSE of Elkhead to 1.12 mi SSE of Elkhead
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.357, -85.840
Portions of Highway 50 northeast of Pelham were closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, April 27 to 30, 20132 deaths · $65,000 · 9 events
- Tornado and Hail in Mississippi, April 27, 2013$131,000 · EF2 · 7 events
- Flash Flooding and Hail in Texas, April 27, 2013$4.0 million · 1.75 in hail · 11 events
- Tornado and Flash Flooding in Tennessee, April 27, 20131 injured · $100,000 · EF1 · 6 events
- Hail and Damaging Winds in Arkansas, April 27, 2013$80,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Kentucky, April 27, 2013$40,000 · 4 events
- Tornado and Hail in Louisiana, April 27, 2013EF1 · 2 events
- Hail and Damaging Wind in Texas, April 27, 2013$1,000 · 1.75 in hail · 13 events
- High Wind in Montana, April 27, 201373 kt wind · 7 events
- Flooding in Kentucky, April 27 to 30, 20135 events
- Flash Flooding and Damaging Wind in Texas, April 27 to 28, 2013$10,000 · 50 kt wind · 5 events
- Flash Flooding and Hail in Mississippi, April 27 to 28, 20131 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440070, 440071, 440072, 440329, 440428, 440432, 440455, 440429, 440430, 440431, 440433, 440434, 440457, 440459, 446269, 440462, 440463, 440480, 446270, 446271, 446272, 446273, 446278, 446274, 446276, 446275, 446277.